MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-200
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during an intervention in the left superficial femoral artery with moderate stenosis, after inflating the armada 14 balloon at the lesion, the balloon completely failed to deflate.A device was used to puncture through the patient's leg and into the balloon to rupture it.Once ruptured, the device was easily removed from the patient.There was no reported adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, dimensional, and functional inspection was performed on the returned balloon catheter.The reported failure to deflate issue was unable to be confirmed due to the rupture on the balloon and/or the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Possible factors that may contribute to deflation failures or slow deflations of the device may include, but not limited to, deflation technique, anatomical conditions/patient anatomical morphology, manufacturing damage, contrast mixing/dilution, bends or kinks of the shaft while inside the anatomy affecting the deflation lumen and/or stretched outer member thereby reducing the inflation/deflation lumen or constricting contrast flow.The investigation was unable to determine a conclusive cause for the reported deflation failure issue.The noted twisted balloon, the balloon folded over itself likely occurred during attempts to retract the balloon catheter during the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12294637
Report Number2024168-2021-06965
Device Sequence Number3210471
Product Code DQY
UDI-Device Identifier08717648155994
UDI-Public08717648155994
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberA2020-200
Device Catalogue NumberA2020-200
Device Lot Number1011941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;